Tornadoes · United States · Missouri · 2008
EF0 tornado, Lowry City, Missouri, January 7, 2008
This EF0 tornado ran 0.1 miles across St. Clair County on January 7, 2008, touching down at 2:22 PM CST and reaching 20 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 7, 2008
- Touchdown
- 2:22 PM CST (20:22 UTC)
- Lifted
- 2:23 PM CST (20:23 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.1 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- County
- St. Clair County
- Touchdown point
- 38.120, -93.768
- Lift-off point
- 38.120, -93.767
- Record number
- 0801071422-01
What the Weather Service recorded
An unusual mid winter tornado outbreak occurred over southwest and central Missouri. 31 tornadoes struck the region within a 15 hour time frame on 7 January into early morning 8 January. Two tornadoes intensified to EF-3 status while five tornadoes caused EF-2 damage. All other tornadoes during this outbreak were surveyed and given EF-0 and EF-1 status. Multiple training supercells spawned most of these tornadoes that occurred along the Interstate 44 corridor. Toward the end of this episode, a broken squall line spawned numerous EF-0 and EF-1 tornadoes across the southern Missouri Ozarks.
Skywarn storm spotters observed a brief tornado touch down in rural St. Clair County. This weak tornado damaged a few trees southwest of Lowry City.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
2 minutes of warning. NWS SGF issued a tornado warning for this county at 20:20 UTC, 2 minutes before the tornado touched down, in force until 20:40 UTC.
The county was under a tornado watch, issued at 19:53 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:53 UTC | 03:00 UTC | Tornado Watch | SGF |
| 20:20 UTC | 20:40 UTC | Tornado Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:56 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Jan 7, 5:42 AM CST, 8 hours 40 minutes earlier.
Area forecast discussion, Jan 7, 5:42 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 AM CST MON JAN 7 2008 ...UPDATE TO AVIATION... .DISCUSSION... A RATHER ACTIVE NEXT 48 HOURS OR SO IS ON TAP FOR THE REGION AS A STORM SYSTEM MOVES ACROSS THE CENTRAL UNITED STATES. SEVERAL FORECAST PROBLEMS OF THE DAY TO SAY THE LEAST. THE BIGGEST FORECAST FOCUS WAS ON SEVERE WEATHER POTENTIAL FROM LATER THIS AFTERNOON INTO TUESDAY MORNING. AM ALSO CONCERNED WITH HEAVY RAIN POTENTIAL AS AN EXTREMELY MOIST AIRMASS FOR EARLY JANUARY HAS BECOME ESTABLISHED OVER THE OZARKS. TEMPERATURES WILL BE NO PICNIC EITHER AS OUR RECORD BREAKING TEMPERATURES COME TO AN END WITH THE PASSAGE OF A STRONG COLD FRONT. IN THE LARGER SCALE...AN UPPER LEVEL TROUGH ACROSS THE WESTERN UNITED STATES WILL SLOWLY SHIFT OUT INTO THE CENTRAL UNITED STATES OVER THE NEXT 36 HOUR. SEVERAL WEAKER SHORT WAVE TROUGHS WILL ALSO RIDE THE SOUTHWEST FLOW AHEAD OF THE MAIN TROUGH. AT THE SURFACE...A BAROCLINIC ZONE WILL SHARPEN UP FROM THE TEXAS PANHANDLE REGION ON UP TOWARDS THE SOUTHERN GREAT LAKES. EXPECT SEVERAL RIPPLES OR WEAK SURFACE LOWS TO RIDE ALONG THIS BOUNDARY AS THE PARADE OF SHORT WAVE TROUGHS COMMENCE. THIS ZONE WILL BE ONE FOCUS FOR PRECIPITATION INTO TUESDAY. SHORT RANGE MODELS ARE ALSO HITTING THE QPF ALONG A WEAK LOW LEVEL CONVERGENCE ZONE ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. THIS ALSO SEEMS TO CORRESPOND WITH A LOW LEVEL MOISTURE AXIS/MOISTURE FLUX ZONE. AT THIS TIME...AM HAVING A HARD TIME BELIEVING THE QPF AND COVERAGE OF PRECIPITATION MODELS ARE PROGGING LATE THIS MORNING AND THIS AFTERNOON ALONG AND EAST OF HIGHWAY 65. DO NOT DENY THERE WILL BE SOME SHOWER ACTIVITY AND PERHAPS A THUNDERSTORM AS THE ATMOSPHERE WILL BE AT LEAST WEAKLY UNSTABLE BY THIS AFTERNOON. MAY ALSO SEE ACTIVITY COMMENCE UP ALONG THAT FRONT ACROSS CENTRAL MISSOURI BY LATE THIS AFTERNOON. IN BETWEEN THESE AREAS...NOT OUT OF THE QUESTION THAT OTHER ACTIVITY WILL GO AS THE ATMOSPHERE WILL BE WEAKLY CAPPED. ONE THING IS FOR SURE...THOSE SOUTH WINDS WILL BE UP AGAIN TODAY. GUSTS OVER 30 MPH ARE A GOOD BET EVERYWHERE ACROSS THE FORECAST AREA...WITH A FEW GUSTS OVER 40 MPH NOT OUT OF THE QUESTION. REALLY BELIEVE THAT THE BEST COVERAGE OF PRECIPITATION WILL COME TONIGHT INTO TUESDAY AS A STRONGER SHORT WAVE TROUGH COMES OUT OF THE SOUTHERN PLAINS. THIS BOOST IN LARGER SCALE ASCENT SHOULD REALLY GET THINGS GOING ALONG THE FRONT UP NORTH...AND PERHAPS ALSO ALONG THAT AFOREMENTIONED CONVERGENCE ZONE. THIS FRONT WILL THEN BEGIN ITS MARCH TO THE SOUTHEAST ON TUESDAY AS THE MAIN SHORT WAVE TROUGH PULLS NORTHEAST ALONG WITH WHAT SHOULD BE A STRONGER SURFACE LOW. BY THE TUESDAY TIME FRAME...THIS FRONT SHOULD BE THE MAIN PRECIPITATION MECHANISM. WITH LITTLE MOVEMENT EXPECTED TO THE FRONT AND CONVERGENCE ZONE...AT LEAST INTO EARLY TUESDAY MORNING...A THREAT EXISTS FOR HEAVY RAINFALL. THIS THREAT MAY ALSO BE ENHANCED OVER AREAS THAT RECEIVE HEAVIER PRECIPITATION FROM BOTH OF THESE FEATURES. AM NOT CONFIDENT ENOUGH AT THIS POINT IN ANY ONE AREA RECEIVING FLOODING RAINFALL...SO WILL HOLD OFF ON ANY KIND OF FLOOD WATCH. WILL BE HITTING THE HEAVY RAIN POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. THEN THERE IS THE SEVERE WEATHER POTENTIAL. AT THIS TIME...EXPECT THE MAIN SEVERE WEATHER THREAT TO COME WITH THAT MAIN SHORT WAVE TROUGH TONIGHT. NOT OUT OF THE QUESTION WE COULD SEE A MARGINALLY SEVERE STORM THIS AFTERNOON GIVEN MARGINAL INSTABILITY AND STRONG SHEAR PROFILES. AS THAT SHORT WAVE ENERGY APPROACHES THIS EVENING...AN INCREASE IN INSTABILITY IS EXPECTED AS THE MID LEVELS COOL. MEAN LAYER CAPES ON THE ORDER OF 600 TO 1000 J/KG APPEAR REASONABLE THIS EVENING...ESPECIALLY WEST OF HIGHWAY 65. STILL LOOKING AT 0 TO 6 KM BULK SHEAR VALUES OF GREATER THAN 60 KNOTS. HODOGRAPHS CONTINUE TO SUPPORT ROTATING STORMS WITH DECENT TURNING IN THE LOWEST THREE KILOMETERS. BULK SHEAR IN THE LOWEST KILOMETER ALONE WILL EXCEED 30 KNOTS. THINK THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND STRAIGHT LINE WINDS OVER MUCH OF THE FORECAST AREA. THIS WOULD ESPECIALLY BE TRUE UP CLOSER TO THE FRONT WHERE STORMS MAY BECOME SLIGHTLY ELEVATED. CANNOT RULE OUT A TORNADO ANYWHERE ACROSS THE FORECAST AREA GIVEN THE STRONG SHEAR PROFILES. IT APPEARS THERE MAY BE AN ENHANCED TORNADO THREAT SOUTH AND WEST OF A NEVADA TO LEBANON TO WEST PLAINS LINE AS GREATER INSTABILITY MAY BETTER BALANCE THE STRONG SHEAR. LCL HEIGHTS OVERNIGHT WILL ALSO BE RATHER LOW. WILL THEN NEED TO WATCH THE PROGRESS OF THE FRONT ON TUESDAY AS CONVECTION WILL LIKELY BE ONGOING TUESDAY MORNING. MOST OF THE CONVECTION SHOULD BE SWEPT OUT OF THE FORECAST AREA BY LATER TUESDAY AFTERNOON AS THAT COLD FRONT ACCELERATES SOUTHEAST. STILL NOT RULING OUT A FEW SNOWFLAKES ACROSS CENTRAL MISSOURI AS WRAP AROUND MOISTURE PULLS THROUGH THE AREA. THE PASSING COLD FRONT WILL BRING AN END TO OUR VERY MILD TEMPERATURES OF THE PAST FEW DAYS. BLUSTERY CONDITIONS ARE EXPECTED BEHIND THE FRONT...WITH TEMPERATURES FALLING THROUGH THE 40S. AFTER A COOL TUESDAY NIGHT...THE NEXT SYSTEM OF INTEREST LOOKS TO AFFECT THE REGION FROM WEDNESDAY NIGHT INTO THURSDAY. MODELS ARE CONSISTENT IN PROGGING STRONG SHORT WAVE ENERGY CROSSING THE CENTRAL UNITED STATES DURING THIS TIME PERIOD. THIS ENERGY SHOULD BE STRONG ENOUGH TO REFLECT AT LEAST SOME FORM OF A SURFACE LOW. THIS SYSTEM WILL INITIALLY BE MOISTURE STARVED. STILL LOOKS STRONG ENOUGH FOR AT LEAST SOME CHANCE POPS BY THURSDAY. SCHAUMANN && .AVIATION... FOR THE 12Z TAF PACKAGE...SOUTHERLY SURFACE WINDS WILL REMAIN STRONG THROUGH THE FORECAST PERIOD WITH GUSTS OVER 25 KNOTS. LOW LEVEL WIND SHEAR WILL SUBSIDE THIS MORNING AT BOTH TAF SITES. CEILINGS ARE EXPECTED TO LOWER TO MVFR AT KSGF THIS MORNING AS DEEPER GULF MOISTURE ADVECTS NORTHWARD. CEILINGS ARE EXPECTED TO REMAIN PREDOMINATELY VFR AT KJLN. VICINITY THUNDERSTORMS WILL BE POSSIBLE AFTER 21Z. THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 06Z AS STORM SYSTEM APPROACHES WITH MVFR AND IFR CONDITIONS LIKELY. FRONTAL PASSAGE EXPECTED AFTER 12Z TUESDAY WITH WINDS SHIFTING TO A NORTHWESTERLY DIRECTION. ANGLE && .CLIMATE... MONDAY RECORD HIGH TEMPERATURES AND YEAR SPRINGFIELD 75 1965 JOPLIN 73 1965 WEST PLAINS 74 1965 VICHY ROLLA 76 1965 MONDAY RECORD LOW MAXIMUM TEMPERATURES AND YEAR SPRINGFIELD 60 1907 JOPLIN 50 1965 WEST PLAINS 47 1965 VICHY ROLLA 53 1965 ANGLE/SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 1:00 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST MON JAN 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON. A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST. THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT... INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT LEONARD WOOD TO WEST PLAINS LINE. LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY 3 PM THIS AFTERNOON FOR COMMUNITIES WEST OF A LINE FROM NEVADA TO CASSVILLE. THE THREAT WILL GRADUALLY MOVE EAST AND SPOTTERS MAY BE NEEDED FOR AREAS WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO REEDS SPRING BY 6 PM THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
8.4 hours before the tornado, 136 km from the path. January 7, 2008.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -79 J/kg
- Surface CAPE
- 12 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
- 0-3 km lapse rate
- 5.9 K/km
Springfield, MO (KSGF), 00:00Z
3.6 hours after it, 136 km from the path. January 8, 2008.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Surface CAPE
- 725 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
- 0-3 km lapse rate
- 6.6 K/km
The surface observations
Whiteman Afb (SZL), 71 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:55 UTC | 69.8 | 57.2 | 220° 24 kt | 33 | 1007.5 | |
| 19:55 UTC | 69 | 56.5 | 220° 20 kt | 24 | 1007.5 | |
| 20:55 UTC | 67.8 | 55.8 | 220° 9 kt | 1006.8 | ||
| 21:11 UTC | 68 | 57.2 | 210° 15 kt | 21 | 1007.1 | -TSRA |
| 21:14 UTC | 68 | 57.2 | 210° 16 kt | 21 | 1007.1 | TS |
| 21:20 UTC | 66.2 | 57.2 | 210° 20 kt | 24 | 1007.1 | TS |
| 21:59 UTC | 64.4 | 60.8 | 210° 11 kt | 1007.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pleasant Hill radar (KEAX), 88 km away, was scanning. The volume nearest the touchdown began at 20:19 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:32 UTC | HAIL 1.75 | 6 S Tightwad | Henry, MO | |
| 20:36 UTC | HAIL 0.75 | 2 S Tightwad | Henry, MO | PEA TO DIME SIZED HAIL OBSERVED BY SPOTTER. |
| 20:45 UTC | HAIL 1 | 5 W Warsaw | Benton, MO | HAIL OBSERVED ALONG BENTON/HENRY COUNTY BORDER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of January 7, 2008
33 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 7 | 2:54 PM CST | EF0 | Benton, MO | 0.2 | 25 | $20,000 | ||
| January 7 | 3:30 PM CST | EF3 | Boone, IL | 13.1 | 100 | 5 | $4.0 million | |
| January 7 | 3:55 PM CST | EF0 | Audrain, MO | 0.3 | 40 | |||
| January 7 | 4:02 PM CST | EF3 | Walworth, WI | 10.8 | 200 | 15 | $14 million | |
| January 7 | 4:39 PM CST | EF1 | Kenosha, WI | 2.5 | 75 | $7.9 million | ||
| January 7 | 5:06 PM CST | EF2 | Barry, MO | 12.4 | 200 | $500,000 | ||
| January 7 | 5:22 PM CST | EF1 | Tazewell, IL | 3.0 | 100 | $30,000 | ||
| January 7 | 5:50 PM CST | EF0 | McDonald, MO | 0.3 | 20 | |||
| January 7 | 5:57 PM CST | EF2 | Greene, MO | 6.4 | 200 | $2.0 million | ||
| January 7 | 6:29 PM CST | EF3 | Greene, MO | 50.4 | 300 | 3 | 18 | $19 million |
| January 7 | 7:28 PM CST | EF0 | Lawrence, MO | 6.4 | 50 | $75,000 | ||
| January 7 | 7:32 PM CST | EF2 | Greene, MO | 6.7 | 300 | $1.0 million | ||
| January 7 | 7:42 PM CST | EF2 | Webster, MO | 8.6 | 200 | $1.0 million | ||
| January 7 | 7:50 PM CST | EF0 | Gasconade, MO | 0.3 | 50 | |||
| January 7 | 8:05 PM CST | EF0 | Benton, AR | 0.1 | 50 | |||
| January 7 | 8:06 PM CST | EF3 | Pulaski, MO | 1.8 | 400 | 3 | $1.0 million | |
| January 7 | 8:08 PM CST | EF0 | Adair, OK | 0.1 | 50 | |||
| January 7 | 8:09 PM CST | EF3 | Phelps, MO | 4.7 | 400 | $110,000 | ||
| January 7 | 8:15 PM CST | EF1 | McDonald, MO | 7.4 | 100 | $300,000 | ||
| January 7 | 8:30 PM CST | EF0 | Pike, MO | 5.0 | 40 | |||
| January 7 | 8:40 PM CST | EF0 | Pike, IL | 2.4 | 40 | |||
| January 7 | 8:42 PM CST | EF1 | Webster, MO | 5.2 | 150 | $50,000 | ||
| January 7 | 8:50 PM CST | EF0 | Benton, AR | 0.1 | 50 | |||
| January 7 | 9:00 PM CST | EF2 | Laclede, MO | 5.4 | 300 | $100,000 | ||
| January 7 | 9:12 PM CST | EF0 | Barry, MO | 0.1 | 20 | |||
| January 7 | 9:36 PM CST | EF1 | Christian, MO | 0.4 | 100 | 1 | $200,000 | |
| January 7 | 9:40 PM CST | EF1 | Phelps, MO | 3.8 | 100 | $5,000 | ||
| January 7 | 9:57 PM CST | EF0 | Webster, MO | 10.6 | 50 | $8,000 | ||
| January 7 | 10:28 PM CST | EF0 | Cherokee, OK | 1.8 | 500 | $25,000 | ||
| January 7 | 10:43 PM CST | EF0 | Maries, MO | 11.3 | 100 | 1 | $5.0 million | |
| January 7 | 11:09 PM CST | EF1 | Benton, AR | 2.6 | 85 | |||
| January 7 | 11:38 PM CST | EF0 | Wagoner, OK | 0.5 | 75 | |||
| January 7 | 11:54 PM CST | EF0 | Wagoner, OK | 2.7 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.